Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 26, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 19, 2020, 1:37 PM CDT for Caddo County, Comanche County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2020, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 19, 2020, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caddo County, OK, Comanche County, OK
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:15 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 19, 1:15 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 115 PM CDT Fri Jun 19 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 357 AM CDT Fri Jun 19 2020 Although the thunderstorms have struggled to develop in or move into Oklahoma, the gust front ahead of the Kansas storms is moving south into Oklahoma early this morning and we will likely see storms continue to develop near and just behind this boundary this morning. More storms are expected to develop later this morning and this afternoon as the airmass diurnally destabilizes and the mid-level trough currently over the Intermountain West moves east and approaches the Southern and Central Plains. Forecast precipitable water values are in the 1.75" to 2.00" amounts by 00Z this evening, with the 12km NAM showing values up to nearly 2.4" in northern Oklahoma. So efficient rainfall is expected with these storms, and there is the potential for excessive rainfall in areas where training storms occur. And enough instability develops this afternoon to bring an hail and wind threat with any stronger storms. && .LONG TERM... (Saturday through Thursday) Issued at 255 AM CDT Fri Jun 19 2020 Showers and thunderstorms will remain possible across at least portions of the fa over the weekend and through much of next week. Models show a shortwave moving across the central Plains Saturday which will provide some upper support for storm development. The shortwave is moving through the overall flow due to an upper low over south central Canada. This low will gradually move east over the Great Lakes region causing NW flow over the region. Disturbances in the flow, sfc heating, and any boundaries in the area could lead to shower/storm development in the fa next week. Otherwise, showers/storms could move with the NW flow from the High Plains and/or development in KS into portions of the fa. Some strong to severe storms could be possible this weekend. With cloud cover and rain, temperatures are generally expected to be near or below average through much of next week. && .AVIATION... (18Z TAFS) Issued at 103 PM CDT Fri Jun 19 2020 Terminals across central Oklahoma will remain under MVFR conditions for the next couple of hours as ongoing thunderstorms has reduced both ceilings and visibilities. Expecting more high based thunderstorms to continue through 21Z with mostly VFR conditions, although visibilities could reduce to brief periods of MVFR to IFR conditions. High based thunderstorms will be possible through the rest of this forecast period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 69 85 68 / 80 40 60 60 Hobart OK 86 67 88 68 / 60 50 40 40 Wichita Falls TX 91 69 91 72 / 60 40 30 40 Gage OK 80 63 85 64 / 70 60 40 10 Ponca City OK 78 68 84 68 / 100 50 60 40 Durant OK 93 71 89 72 / 10 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....25 AVIATION...68
Hazardous weather outlook, Jun 19, 12:46 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1246 PM CDT Fri Jun 19 2020 OKZ004>048-050>052-TXZ083>090-201115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1246 PM CDT Fri Jun 19 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and Tonight... .Thunderstorms... There is a slight risk for severe storms across portions of western Oklahoma and western north Texas. Location... The slight risk is south and west of a line from Cheyenne and Clinton, to near Lawton, to Henrietta Texas. There is a Marginal risk across most of the rest of the area. Timing... Most likely through midnight. Impacts... Wind gusts up to 70 mph. Hail up to the size of half dollars. Locally heavy rain and flooding. Discussion... Strong to severe storms will be possible this afternoon and evening, mainly over the southwest quarter of Oklahoma and western north Texas. Additional storms are expected to develop over west Texas during the afternoon, then move east into western north Texas this evening. Showers and storms will remain possible overnight into early Saturday but the potential for severe storms will diminish late this evening. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations later this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Strong to severe storms will be possible again on Saturday, Sunday, and Monday. The risk for severe weather will diminish somewhat for the rest of the week. Strong winds and large hail will be the main threats. There are some uncertainties due to the possible impact of storms the previous days and nights on the airmass across the region. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 19, 10:36 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1036 AM CDT Fri Jun 19 2020
OKZ019-024-025-027>029-191600-
Grady OK-Oklahoma OK-Logan OK-Canadian OK-Cleveland OK-McClain OK-
1036 AM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...western
Oklahoma...south central Logan...southeastern Canadian...northwestern
Cleveland and northwestern McClain Counties Until 1100 AM CDT...
AT 1032 AM CDT, thunderstorms were approaching and developing over
the OKC area. The storms are moving north around 10 to 15 mph.
Expect occasional lightning, areas of heavy rainfall and wind gusts
to 40 mph.
HAZARDS INCLUDE... Wind gusts to 40 MPH...
LAT...LON 3577 9751 3576 9757 3568 9773 3538 9775
3515 9781 3537 9753 3548 9740 3568 9730
TIME...MOT...LOC 1532Z 194DEG 13KT 3569 9754 3557 9760 3543 9768 3528
9776
SIXSpecial weather statement, Jun 19, 11:27 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1127 AM CDT Fri Jun 19 2020
OKZ019-025-026-029-191700-
Oklahoma OK-Logan OK-Cleveland OK-Lincoln OK-
1127 AM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma...southeastern Logan...
north central Cleveland and northwestern Lincoln Counties Until noon
CDT...
AT 1120 AM CDT, strong thunderstorms were located near downtown OKC
to Spencer and Luther. The storms were moving moving northeast at
15 MPH.
HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Locally heavy rainfall will cause some flooding...
LAT...LON 3596 9722 3594 9719 3595 9716 3592 9703
3536 9723 3538 9754 3599 9737
TIME...MOT...LOC 1620Z 239DEG 14KT 3548 9735
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:14 AM CDT | Special Weather Statement | OUN | Major | 31 min |
| Jun 19, 8:44 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Garfield, Grant, Kingfisher, Major | 2 hr |
| Jun 19, 10:36 AM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Jun 19, 11:21 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Oklahoma | 114 min |
| Jun 19, 11:27 AM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Jun 19, 11:46 AM CDT | Areal Flood Advisory | OUN | Noble, Payne | 3 hr |
| Jun 19, 12:34 PM CDT | Areal Flood Advisory | OUN | Caddo, Cleveland, Comanche, Grady, McClain, Oklahoma | 116 min |
| Jun 19, 1:33 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 117 min |
| Jun 19, 1:47 PM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Jun 19, 2:05 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Jun 19, 2:10 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 19, 2:17 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 43 min |
| Jun 19, 2:41 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Garvin, Grady, McClain, Stephens | 3 hr |
| Jun 19, 2:57 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Jun 19, 3:01 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| Jun 19, 3:04 PM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Jun 19, 3:11 PM CDT | Special Weather Statement | OUN | Tillman | 49 min |
| Jun 19, 3:12 PM CDT | Special Weather Statement | OUN | Jackson | 63 min |
| Jun 19, 3:18 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 27 min |
| Jun 19, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 27 min |
| Jun 19, 3:26 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Jun 19, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Jun 19, 3:36 PM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Jun 19, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| Jun 19, 4:09 PM CDT | Areal Flood Advisory | OUN | Jackson, Tillman | 3 hr |
| Jun 19, 4:10 PM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jun 19, 4:17 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jun 19, 4:19 PM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| Jun 19, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 35 min |
| Jun 19, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| Jun 19, 4:46 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| Jun 19, 4:48 PM CDT | Special Weather Statement | OUN | Hughes | 42 min |
| Jun 19, 4:49 PM CDT | Special Weather Statement | OUN | Murray | 41 min |
| Jun 19, 5:20 PM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Jun 19, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 24 min |
| Jun 19, 2:51 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 39 min |
| Jun 19, 4:52 PM CDT | Special Weather Statement | OUN | Wilbarger | 38 min |
| Jun 19, 5:29 PM CDT | Special Weather Statement | OUN | Clay | 46 min |
| Jun 19, 5:39 PM CDT | Special Weather Statement | OUN | Wilbarger | 66 min |
| Jun 19, 6:02 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.